Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 28, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 28, 2024, 3:41 PM EST for 10 counties in Georgia. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2024, 3:41 PM EST (20:41 UTC)
- Expired
- Feb 28, 2024, 4:30 PM EST
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Barrow County, GA, Clarke County, GA, Gwinnett County, GA, Jackson County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 3:41 PM EST | TSTM WND DMG | 2 Ene Centerville, GA | Power lines damaged at the intersection of Xavier Ray Ct SW and Lenna Dr SW. |
| Feb 28, 3:46 PM EST | TSTM WND DMG | 2 Ese Rosebud, GA | Tree down at the intersection of Center Hill Church Rd and McCullers Rd. |
| Feb 28, 3:50 PM EST | TSTM WND DMG | 1 Wnw Between, GA | Tree down, blocking one lane of traffic on Hwy 78 near the intersection of Cown Rd. |
| Feb 28, 4:15 PM EST | TSTM WND DMG | 1 E Watkinsville, GA | Tree down on Norton Rd between Barnett Shoals Rd and Williamsburg Pl. |
| Feb 28, 4:22 PM EST | TSTM WND DMG | 2 Nne Ebenezer, GA | Tree down along Nunnally Shoals Rd near Old Monroe Madison Hwy. |
| Feb 28, 4:30 PM EST | TSTM WND DMG | 1 Ese Arnoldsville, GA | Tree down near the intersection of Wolfskin Rd and Athens Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WUUS52 KFFC 282041
SVRFFC
GAC013-059-135-157-211-217-219-221-247-297-282130-
/O.NEW.KFFC.SV.W.0028.240228T2041Z-240228T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
341 PM EST Wed Feb 28 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Rockdale County in north central Georgia...
Oconee County in northeastern Georgia...
Barrow County in north central Georgia...
Northwestern Morgan County in north central Georgia...
Southeastern Gwinnett County in north central Georgia...
Clarke County in northeastern Georgia...
Walton County in north central Georgia...
Southern Jackson County in northeastern Georgia...
Northwestern Oglethorpe County in northeastern Georgia...
Northeastern Newton County in north central Georgia...
* Until 430 PM EST.
* At 340 PM EST, severe thunderstorms were located along a line
extending from County Line to near Loganville to near Rosebud,
moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Winder, Monroe, Watkinsville, Athens, Snellville, Loganville,
Auburn, Dacula, Social Circle, Grayson, Statham, Hoschton, Walnut
Grove, Winterville, Bogart, Rutledge, North High Shoals, Bethlehem,
Bostwick, and Arnoldsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3397 8314 3376 8327 3376 8328 3373 8330
3370 8340 3368 8339 3358 8366 3372 8396
3382 8413 3383 8412 3389 8396 3409 8383
TIME...MOT...LOC 2040Z 283DEG 39KT 3403 8378 3386 8387 3379 8406
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$2 follow-up statements
991
WWUS52 KFFC 282056
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
356 PM EST Wed Feb 28 2024
GAC135-282106-
/O.CAN.KFFC.SV.W.0028.000000T0000Z-240228T2130Z/
Gwinnett GA-
356 PM EST Wed Feb 28 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GWINNETT COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 3374 8399 3385 8378 3405 8362 3397 8314
3376 8327 3376 8328 3373 8330 3370 8340
3368 8339 3358 8366 3372 8396
TIME...MOT...LOC 2056Z 279DEG 35KT 3400 8360 3384 8372 3376 8388
$$
GAC013-059-157-211-217-219-221-247-297-282130-
/O.CON.KFFC.SV.W.0028.000000T0000Z-240228T2130Z/
Rockdale GA-Oconee GA-Barrow GA-Morgan GA-Clarke GA-Walton GA-
Jackson GA-Oglethorpe GA-Newton GA-
356 PM EST Wed Feb 28 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR NORTHEASTERN ROCKDALE...OCONEE...SOUTHEASTERN BARROW...
NORTHWESTERN MORGAN...CLARKE...WALTON...SOUTHEASTERN JACKSON...
NORTHWESTERN OGLETHORPE AND NORTHEASTERN NEWTON COUNTIES...
At 356 PM EST, severe thunderstorms were located along a line
extending from near Statham to near Campton to Walnut Grove, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Monroe, Watkinsville, Athens, Social Circle, Statham, Walnut Grove,
Winterville, Bogart, Rutledge, North High Shoals, Bethlehem,
Bostwick, Arnoldsville, Between, Good Hope, Bishop, Jersey,
Whitehall, Athens-Clarke County, and Westgate Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3374 8399 3385 8378 3405 8362 3397 8314
3376 8327 3376 8328 3373 8330 3370 8340
3368 8339 3358 8366 3372 8396
TIME...MOT...LOC 2056Z 279DEG 35KT 3400 8360 3384 8372 3376 8388
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$963
WWUS52 KFFC 282122
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
422 PM EST Wed Feb 28 2024
GAC013-157-247-282132-
/O.CAN.KFFC.SV.W.0028.000000T0000Z-240228T2130Z/
Rockdale GA-Barrow GA-Jackson GA-
422 PM EST Wed Feb 28 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKDALE...
SOUTHEASTERN BARROW AND SOUTHEASTERN JACKSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 3370 8372 3382 8353 3400 8333 3397 8314
3376 8327 3376 8328 3373 8330 3370 8340
3368 8339 3358 8366 3364 8379
TIME...MOT...LOC 2122Z 283DEG 39KT 3394 8329 3378 8341 3370 8357
$$
GAC059-211-217-219-221-297-282130-
/O.CON.KFFC.SV.W.0028.000000T0000Z-240228T2130Z/
Oconee GA-Morgan GA-Clarke GA-Walton GA-Oglethorpe GA-Newton GA-
422 PM EST Wed Feb 28 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR OCONEE...NORTHWESTERN MORGAN...EASTERN CLARKE...SOUTHEASTERN
WALTON...NORTHWESTERN OGLETHORPE AND EAST CENTRAL NEWTON COUNTIES...
At 422 PM EST, severe thunderstorms were located along a line
extending from Winterville to Farmington to near Ebenezer, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Watkinsville, Athens, Social Circle, Winterville, Rutledge, North
High Shoals, Bostwick, Arnoldsville, Bishop, Athens-Clarke County,
Whitehall, Ebenezer, Hard Labor Creek State Park, Barnett Shoals,
Herndonville, Dunlap, State Botanical Garden Of Ga, Farmington, and
Apalachee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3370 8372 3382 8353 3400 8333 3397 8314
3376 8327 3376 8328 3373 8330 3370 8340
3368 8339 3358 8366 3364 8379
TIME...MOT...LOC 2122Z 283DEG 39KT 3394 8329 3378 8341 3370 8357
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 1:39 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 28, 1:39 PM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
139 PM EST Wed Feb 28 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Thursday)
Issued at 113 PM EST Wed Feb 28 2024
At a glance:
- Wind Advisory in effect until midnight tonight for gusts to 35
to 40 MPH areawide, higher gusts possible above 2000ft
- Showers and isolated thunderstorms this afternoon and evening
ahead of approaching cold front
A cold front riding the leading edge of a mid-level trough will be
making its way through north and central Georgia this evening and
overnight. A narrow band of showers and embedded thunderstorms
associated with the pre-frontal trough will move southeastward
across the forecast area until just after sunset today. A
Marginal (1/5) Risk is in effect for portions of north and north
central Georgia, with surface-based instability currently progged
to be meager at best, on the order of 200-500 J/kg; additionally,
the 28/12Z sounding from this morning analyzed an impressive
capping inversion at 850 mb (~200 J/kg CIN). That said, cannot
rule out an isolated strong to severe storm for areas north of
I-20, with the primary concern being a sporadic gust to 60-65mph.
Best chances for any marginally severe impacts will be along
surges and breaks in the convective line. Even in the absence of
thunder, any showers will be quite gusty this afternoon as they
mix elevated winds aloft down to the surface (50+ kts/57+ mph at
850mb). A Wind Advisory is in effect for all 96 of our counties to
account for the potential to see gusts to 35-40 mph
-- and perhaps higher at times -- through midnight tonight.
A brief reprieve from active weather to follow tomorrow, with
surface high pressure filling in in the wake of the front. As the
center of this high slides across the mid-Atlantic, easterly flow
and in-situ wedging looks to develop, which will prevent us from
clearing out as meaningfully as we tend to do post-FROPA. Despite a
shift to more moist E/NE surface winds, the potential is there for a
marginal Fire Danger day. Will need to monitor dewpoint trends.
Rapid cooling will occur once the narrow convective band passes
through. Highs this afternoon are forecast to surge into the mid-70s
to lower-80s (10-17 degrees above average for late February).
Despite that, areas along and north of I-85 look to be in just the
upper-30s to lower-50s by 7PM -- a nearly 30 degree swing in just a
few hours. Lows tonight will be demarcated by frontal progression,
in the 30s north of a line extending from Columbus to Macon, and in
the 40s to the south. On Thursday, highs will top out in the 50s to
lower-60s, tamped down by the cooler airmass.
96
&&
.LONG TERM...
(Friday morning through next Tuesday)
Issued at 113 PM EST Wed Feb 28 2024
At a glance:
-A wet pattern is expected through the long term.
-A low out of the gulf this expected to bring anywhere from a
quarter of an inch to an inch of rain to the CWA.
-A chance for wetting rain is possible every day in the long term
thanks to a series of stalled fronts across the SE.
Beginning Friday evening our rain chances pick up as a shortwave
moves through the weak upper level flow. An emerging low pressure
from the gulf and subsequent stalled front across the SE will bring
us an inch or less of rain between Friday and Saturday with the
highest values being confined to NE Georgia. Thunderstorms are
possible with this system, especially Saturday afternoon favoring
Central GA where instability is likely to be at least marginal.
Unsettled weather remains in the grids, but significant rainfall
totals are not expected and at this time flooding doesn't remain
much of a concern for the area. High temps are expected to dip into
the low 60s to mid 50s on Friday and Saturday but will rebound into
the 60s and low 70s come monday. Overnight lows will be in the 40s
and 50s aided by the abundant moisture we expect to stick around.
Might be a good week to keep the rain jacket handy.
Vaughn
&&
.AVIATION...
(18Z TAFS)
Issued at 1235 PM EST Wed Feb 28 2024
Primarily low-VFR to MVFR conds to continue thru 23-00Z, with
fairly quick improvements behind pcpn. Narrow band of
SHRA/embedded TSRA to impact metro TAF sites between 19-23Z.
Cannot rule out a brief pd of IFR and MVFR vsbys as the line
passes. Winds initially out of WSW/SW will shift to the WNW/NW
between 21-22Z, and remain sustained at 10-20kts with gusts to
30-35kts. Gradual slackening overnight to 7-12kts, then a shift to
the NE by 14-15Z.
//ATL Confidence...18Z Update...
Medium confidence precip evolution.
High confidence all other elements.
96
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 35 57 39 47 / 20 0 60 90
Atlanta 36 57 41 48 / 10 0 60 90
Blairsville 28 54 34 47 / 0 0 50 90
Cartersville 31 56 39 49 / 0 0 60 90
Columbus 41 62 45 57 / 20 0 60 90
Gainesville 35 55 39 46 / 10 0 50 90
Macon 42 61 44 55 / 30 0 60 90
Rome 30 56 39 50 / 10 0 50 90
Peachtree City 35 58 41 50 / 10 0 70 90
Vidalia 46 61 47 63 / 50 0 30 80
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight EST tonight for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.
&&
SHORT TERM...96
LONG TERM....Vaughn
AVIATION...96Hazardous weather outlook, Feb 28, 9:09 AM EST, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 909 AM EST Wed Feb 28 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291415- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 909 AM EST Wed Feb 28 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A narrow line of showers and possibly embedded thunderstorms will accompany a strong cold front moving through this afternoon and evening. Brief, heavy rainfall and strong wind gusts are possible. A Wind Advisory is in effect for much of north and central Georgia tonight through Wednesday evening. Winds at 15-25 mph with gusts up to 45 mph are expected. Higher wind gusts are possible with rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Waves of rainfall, with a slight chance for thunderstorms, are expected Friday through early next week. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Feb 28, 2:45 PM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
245 PM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Tstm Wnd Dmg 1 NNE Cedartown 34.03N 85.25W
02/28/2024 Polk GA Emergency Mngr
Trees reported down near the intersection of
Blanche Rd and Cherokee Cir.
&&
TVLocal storm report, Feb 28, 2:49 PM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
249 PM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Tstm Wnd Gst Canton 34.24N 84.49W
02/28/2024 M51 MPH Cherokee GA AWOS
&&Special weather statement, Feb 28, 3:00 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EST Wed Feb 28 2024
GAZ042>044-052-053-282030-
Douglas GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
300 PM EST Wed Feb 28 2024
...Strong thunderstorms will impact portions of Carroll, southwestern
Douglas, northern Heard, northwestern Coweta and southwestern Fulton
Counties through 330 PM EST...
At 300 PM EST, a line of strong thunderstorms was along a line
extending from near Abilene to near John Tanner State Park to near
Fosters Cross Roads, and moving east at 40 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Carrollton, Franklin, City of South Fulton, Villa Rica, Palmetto,
Temple, Bowdon, Mount Zion, Whitesburg, Ephesus, Centralhatchee,
Roopville, Chattahoochee Hills, Plant Yates, Seaton Lake, Fairplay,
Dunaway Gardens, Clem, Abilene, and John Tanner State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3358 8524 3376 8496 3352 8460 3335 8493
3322 8525 3322 8526 3355 8532
TIME...MOT...LOC 2000Z 282DEG 34KT 3369 8507 3357 8519 3339 8558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Feb 28, 3:08 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EST Wed Feb 28 2024
GAZ022-023-033>035-282045-
Hall GA-North Fulton GA-Barrow GA-Forsyth GA-Gwinnett GA-
308 PM EST Wed Feb 28 2024
...A strong thunderstorm will impact portions of northwestern Barrow,
southwestern Forsyth, northern Gwinnett, south central Hall and
northeastern Fulton Counties through 345 PM EST...
At 308 PM EST, a strong thunderstorm was over Brookwood, or 7 miles
north of Peachtree Corners, moving east at 50 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lawrenceville, Peachtree Corners, Roswell, Johns Creek, Alpharetta,
Duluth, Sugar Hill, Suwanee, Buford, Braselton, Auburn, Dacula,
Grayson, Berkeley Lake, Carl, Rest Haven, Thompsons Mill, Chateau
Elan, Brookwood, and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3413 8381 3412 8381 3411 8382 3410 8380
3402 8380 3389 8395 3403 8431 3416 8419
TIME...MOT...LOC 2008Z 280DEG 42KT 3408 8420
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Feb 28, 3:09 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
309 PM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM Tstm Wnd Gst Dobbins Air Reserve Bas 33.92N 84.52W
02/28/2024 M53 MPH Cobb GA AWOS
&&Local storm report, Feb 28, 3:27 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
327 PM EST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM Tstm Wnd Gst 1 S Chamblee 33.88N 84.30W
02/28/2024 M63 MPH DeKalb GA ASOS
Measured gust from Peachtree-DeKalb (KPDK)
airport.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:32 AM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 28 min |
| Feb 28, 12:04 PM EST | Special Weather Statement | FFC | Catoosa | 26 min |
| Feb 28, 12:05 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Floyd, Gordon, Walker, Whitfield | 25 min |
| Feb 28, 12:26 PM EST | Special Weather Statement | FFC | Chattooga, Gordon, Murray, Whitfield | 34 min |
| Feb 28, 12:52 PM EST | Special Weather Statement | FFC | Chattooga, Floyd | 23 min |
| Feb 28, 12:56 PM EST | Special Weather Statement | FFC | Gilmer | 34 min |
| Feb 28, 1:14 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 31 min |
| Feb 28, 1:30 PM EST | Special Weather Statement | FFC | Lumpkin, Union | 30 min |
| Feb 28, 1:45 PM EST | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 30 min |
| Feb 28, 1:46 PM EST | Special Weather Statement | FFC | Bartow, Polk | 29 min |
| Feb 28, 1:55 PM EST | Special Weather Statement | FFC | Haralson | 35 min |
| Feb 28, 2:15 PM EST | Special Weather Statement | FFC | Cherokee, Paulding | 30 min |
| Feb 28, 2:31 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth | 29 min |
| Feb 28, 2:35 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Haralson, Paulding | 25 min |
| Feb 28, 2:44 PM EST | Special Weather Statement | FFC | Cobb | 31 min |
| Feb 28, 2:51 PM EST | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Gwinnett, Hall, Jackson | 24 min |
| Feb 28, 2:58 PM EST | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Douglas, Fulton, Gwinnett, Paulding | 32 min |
| Feb 28, 3:00 PM EST | Special Weather Statement | FFC | Carroll, Heard | 30 min |
| Feb 28, 3:08 PM EST | Special Weather Statement | FFC | Gwinnett | 37 min |
| Feb 28, 3:13 PM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, Forsyth, Fulton, Gwinnett, Hall and 2 more | 32 min |
| Feb 28, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fayette, Fulton, Heard, Troup | 39 min |
| Feb 28, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fayette, Fulton, Heard, Troup | 39 min |
| Feb 28, 3:26 PM EST | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fulton, Gwinnett, Henry and 3 more | 49 min |
| Feb 28, 3:47 PM EST | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Madison, Oglethorpe | 43 min |
| Feb 28, 3:55 PM EST | Severe Thunderstorm Warning | FFC | Butts, Clayton, Coweta, Fayette, Heard, Henry and 4 more | 50 min |
| Feb 28, 4:12 PM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Morgan, Newton, Rockdale and 1 more | 48 min |
| Feb 28, 4:25 PM EST | Severe Thunderstorm Warning | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe, Taliaferro and 1 more | 50 min |
| Feb 28, 4:34 PM EST | Special Weather Statement | FFC | Butts, Lamar, Pike, Spalding | 26 min |
| Feb 28, 4:46 PM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Jasper, Morgan, Putnam, Taliaferro | 21 min |
| Feb 28, 5:01 PM EST | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Warren, Wilkes | 44 min |
| Feb 28, 5:05 PM EST | Special Weather Statement | FFC | Putnam | 25 min |
| Feb 28, 5:45 PM EST | Special Weather Statement | FFC | Warren | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.